Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 20, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 12, 2017, 3:49 PM CDT. It took effect at Mar 13, 2017, 7:00 AM CDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2017, 3:49 PM CDT (20:49 UTC)
- In effect from
- Mar 13, 2017, 7:00 AM CDT
- Expired
- Mar 15, 2017, 7:00 AM CDT
- In force
- 48 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
561 WHUS73 KGRB 122049 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CDT SUN MAR 12 2017 ...GUSTY WINDS AND BUILDING WAVES MONDAY INTO WEDNESDAY MORNING... LMZ541>543-130500- /O.NEW.KGRB.SC.Y.0020.170313T1200Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 349 PM CDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT WEDNESDAY... .GUSTY EAST WINDS ARE EXPECTED MONDAY...BACKING NORTHEAST LATER IN THE DAY...AND BACKING NORTH MONDAY NIGHT. THESE WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY BEFORE WEAKENING. WAVES WILL BUILD MONDAY INTO MONDAY NIGHT...REMAINING ELEVATED TUESDAY INTO EARLY WEDNESDAY. THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT WEDNESDAY. * WINDS...EAST 15 TO 25 KNOTS...BACKING NORTHEAST LATER MONDAY AFTERNOON AND NORTH MONDAY NIGHT...WITH GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY.| * WAVES... BUILDING TO 4 TO 7 FEET MONDAY...AND 5 TO 8 FEET MONDAY NIGHT INTO TUESDAY MORNING. WAVES EASING TO 3 TO 5 FEET TUESDAY AFTERNOON INTO EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
11 follow-up statements
522 WHUS73 KGRB 130229 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CDT SUN MAR 12 2017 ...GUSTY WINDS AND BUILDING WAVES MONDAY INTO WEDNESDAY MORNING... .GUSTY EAST WINDS ARE EXPECTED MONDAY...BACKING NORTHEAST LATER IN THE DAY...AND BACKING NORTH MONDAY NIGHT. THESE WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY BEFORE WEAKENING. WAVES WILL BUILD MONDAY INTO MONDAY NIGHT...REMAINING ELEVATED TUESDAY INTO EARLY WEDNESDAY. LMZ541>543-131030- /O.CON.KGRB.SC.Y.0020.170313T1200Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 929 PM CDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT WEDNESDAY. * WINDS...EAST 15 TO 25 KNOTS...BACKING NORTHEAST LATER MONDAY AFTERNOON AND NORTH MONDAY NIGHT...WITH GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY.| * WAVES... BUILDING TO 4 TO 7 FEET MONDAY...AND 5 TO 8 FEET MONDAY NIGHT INTO TUESDAY MORNING. WAVES EASING TO 3 TO 5 FEET TUESDAY AFTERNOON INTO EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
107 WHUS73 KGRB 131009 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 509 AM CDT MON MAR 13 2017 ...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS... .GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE LARGE WAVES THROUGH TUESDAY NIGHT. LMZ541>543-131815- /O.CON.KGRB.SC.Y.0020.170313T1200Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 509 AM CDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS BECOMING NORTH TONIGHT...WITH GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY.| * WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
727 WHUS73 KGRB 131503 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1003 AM CDT MON MAR 13 2017 ...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS... .GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE LARGE WAVES THROUGH TUESDAY NIGHT. LMZ541>543-132315- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1003 AM CDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS BECOMING NORTH TONIGHT...WITH GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY.| * WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
042 WHUS73 KGRB 132030 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON MAR 13 2017 ...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS... .GUSTY NORTHEAST TO NORTH WINDS WILL PRODUCE LARGE WAVES THROUGH TUESDAY NIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED ON WEDNESDAY. LMZ541>543-140430- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 330 PM CDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS BECOMING NORTH TONIGHT...WITH A FEW GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY INTO TUESDAY EVENING THEN BACK TO THE NORTHWEST INTO WEDNESDAY. * WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET TUESDAY MORNING. THE HIGHEST WAVES WILL BE SOUTH OF ALGOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
246 WHUS73 KGRB 140232 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 932 PM CDT MON MAR 13 2017 ...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS... .GUSTY NORTH WINDS WILL PRODUCE LARGE WAVES THROUGH TUESDAY. GUSTY NORTHWEST WINDS ARE EXPECTED ON TUESDAY NIGHT INTO WEDNESDAY MORNING. LMZ541>543-141045- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 932 PM CDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KNOTS THROUGH TUESDAY THEN BACKING TO THE NORTHWEST TUESDAY NIGHT INTO WEDNESDAY. A FEW GUSTS TO 30 KNOTS POSSIBLE...MAINLY TONIGHT. * WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET OVERNIGHT INTO TUESDAY MORNING. THE HIGHEST WAVES WILL BE SOUTH OF ALGOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
839 WHUS73 KGRB 140838 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 338 AM CDT TUE MAR 14 2017 ...GUSTY WINDS AND LARGE WAVES THROUGH WEDNESDAY MORNING... .GUSTY NORTH WINDS TODAY WILL TURN NORTHWEST TONIGHT...PRODUCING LARGE WAVES THROUGH WEDNESDAY MORNING. LMZ541>543-141645- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 338 AM CDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KNOTS TODAY...BACKING TO THE NORTHWEST TONIGHT AND WEDNESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
500 WHUS73 KGRB 141509 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CDT TUE MAR 14 2017 ...GUSTY WINDS AND LARGE WAVES THROUGH WEDNESDAY MORNING... .GUSTY NORTH WINDS TODAY WILL TURN NORTHWEST TONIGHT...PRODUCING LARGE WAVES THROUGH WEDNESDAY MORNING. LMZ541>543-142315- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1009 AM CDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KNOTS TODAY...BACKING TO THE NORTHWEST TONIGHT AND WEDNESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
034 WHUS73 KGRB 142033 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT TUE MAR 14 2017 ...GUSTY WINDS AND HIGHER WAVES THROUGH WEDNESDAY MORNING... .GUSTY WINDS BACK FROM NORTH TO NORTHWEST THIS EVENING...PRODUCING HIGHER WAVES THROUGH WEDNESDAY MORNING. LMZ541>543-150445- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 333 PM CDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS POSSIBLE THROUGH TONIGHT. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
877 WHUS73 KGRB 150211 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 911 PM CDT TUE MAR 14 2017 ...GUSTY WINDS AND HIGHER WAVES THROUGH WEDNESDAY MORNING... .GUSTY NORTHWEST WINDS WILL PRODUCE HIGHER WAVES HAZARDOUS TO SMALL CRAFT THROUGH WEDNESDAY MORNING. LMZ541>543-151015- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 911 PM CDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. A FEW HIGHER GUSTS POSSIBLE THIS EVENING. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
726 WHUS73 KGRB 150837 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CDT WED MAR 15 2017 ...GUSTY WINDS AND HIGHER WAVES THIS MORNING... .GUSTY NORTHWEST WINDS WILL PRODUCE HIGHER WAVES HAZARDOUS TO SMALL CRAFT THIS MORNING. LMZ541>543-151200- /O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 337 AM CDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS LATE THIS MORNING. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
127 WHUS73 KGRB 151202 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 702 AM CDT WED MAR 15 2017 ...WINDS AND WAVES HAVE DIMINISHED... .WINDS AND WAVES HAVE DIMINISHED AS HIGH PRESSURE ENTERS THE REGION. LMZ541>543-151315- /O.EXP.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 702 AM CDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... NORTHWEST WINDS WILL CONTINUE TO DIMINISH TO 10 TO 15 KNOTS THIS MORNING WITH WAVES DOWN TO 1 TO 3 FEET BY THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:02 PM CDT, 47 minutes earlier.
Area forecast discussion, Mar 12, 3:02 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 302 PM CDT Sun Mar 12 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 301 PM CDT Sun Mar 12 2017 The main forecast focus to be on the impending snow and accumulation numbers, including lake effect potential along Lake MI. The 19z MSAS surface analysis showed a ridge of high pressure stretched from central Ontario southeast through the eastern Great Lakes. A broad area of low pressure was over the northern/ central Plains. The radar mosaic indicated a broad area of snow pushing across the Upper Midwest, making a beeline toward WI. The clipper-type system still on track to move from the northern/ central Plains southeast to the Midwest tonight. Expect to see the snow band in a broad WAA/isentropic lift regime reach central WI early this evening and lakeshore areas toward midnight, then continue through the rest of the night. There is decent lift within an initially large dendritic growth zone, so there may be a brief burst of moderate snow later tonight. Latest thinking is for accumulations by daybreak to reach 1-2" north, 2-3" south. Min temperatures to range from 5 to 10 above far north, upper teens to lower 20s south. The clipper low heads toward the Ohio Valley on Monday with light snow continuing through the morning hours. Another inch or two of snow is possible by midday with higher amounts across east-central WI with the help of lake enhancement as winds to be from the northeast. While the snow becomes more scattered in nature across northern and central WI Monday afternoon (we still have the mid- level shortwave trough to come through), more of a lake effect snow takes over for east-central WI, especially over Kewaunee and Manitowoc counties where longer fetch/best trajectories to exist. Perhaps another inch of snow is possible for these counties. The 24-hour snow total for tonight and Monday will range from 1-3" north, 3 to 5 inches central/east-central, and 4 to 7 inches near Lake MI. This a long duration event and even though accumulations will reach advisory numbers, it would not reach time thresholds (3" in 12 hours) except near the lake. Max temperatures to range from the lower to middle 20s north, middle to upper 20s south. .LONG TERM...Monday Night Through Sunday Issued at 301 PM CDT Sun Mar 12 2017 Lingering lake effect snow early in the period, below normal temperatures for the middle of the week, and precipitation timing with another system late in the week, are the main forecast concerns. Models have trended a little faster with the departure of the surface low and associated upper trof on Monday night. If this trend verifies, it means that low-level winds will be turning northerly a bit faster than previously thought, and lake-enhanced snows ending earlier. Don't think this will seriously impact the ongoing winter weather advisory for Kewaunee and Manitowoc counties, though total accumulations may need to be lowered slightly there, and the ending time may need to be moved up several hours. The presence of an upper low just to our east, and short-waves rotating around it, may keep some snow showers in the forecast for eastern WI on Tuesday. Also, north flow may cause a few light snow showers or flurries to impact locations near the WI/Upper MI border. Otherwise, mainly dry and cool conditions are expected Tuesday night through Thursday, as Canadian high pressure resides over the region. Temperatures will be 5 to 15 degrees below normal during the period. Models have come into better agreement than yesterday regarding the timing of a WAA/isentropic lift event late in the week. Although the GFS is still faster than the ECMWF, consensus suggests that the best precipitation chances will occur Friday into Friday night. Mixed precipitation should change to rain as temperatures warm into the lower 40s. Although the GFS has another system arriving on Sunday, recent trends would support the slower ECMWF, which forecasts a dry weekend across central and northeast WI. For now, will stick with the model blend, which brings a chance of precipitation into the northwest half of the forecast area. && .AVIATION...for 18Z TAF Issuance Issued at 1236 PM CDT Sun Mar 12 2017 VFR conditions will continue through this afternoon with mainly high and middle clouds passing overhead. Flying conditions are expected to deteriorate this evening from west to east as a clipper system moving southeast into the Midwest brings a swath of snow to northeast WI. Anticipate MVFR cigs/vsbys to accompany the snow tonight with bouts of IFR vsbys possible in moderate snow bands. The snow is expected to continue through Monday morning before starting to let up from west to east Monday afternoon. The exception would be the MTW TAF site where lake effect snows should continue through the afternoon. Primarily MVFR conditions expected in the morning with improvement to low-end VFR cigs in the afternoon. Gusty northeast winds on Monday will blow and drift the new snow as well. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 10 PM this evening to 7 AM CDT Tuesday for WIZ040-050. && SHORT TERM.....AK LONG TERM......Kieckbusch AVIATION.......AK
Hazardous weather outlook, Mar 12, 3:04 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 304 PM CDT Sun Mar 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 304 PM CDT Sun Mar 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Light snow will overspread northeast Wisconsin during the evening, and continue overnight. One to three inches of accumulation can be expected by Monday morning, with the highest amounts south of Highway 29. Hazardous travel conditions will develop tonight, so motorists should plan accordingly. .DAYS TWO THROUGH SEVEN...Monday through Sunday Hazardous travel will continue over the entire region on Monday and over eastern Wisconsin Monday night. Lake enhancement will result in moderate snow in Kewaunee and Manitowoc counties, where a winter weather advisory is in effect. Total snow accumulations from through Monday night should be 4 to 7 inches in the advisory area, with 2 to 4 inches elsewhere. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall totals tonight through Monday night. LMZ521-522-541>543-132015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 304 PM CDT Sun Mar 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. Kallas/Kieckbusch
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.